Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 242, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 25, 2004, 5:33 PM CDT for Lee County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2004, 5:33 PM CDT (22:33 UTC)
- Expired
- Jul 25, 2004, 7:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lee County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 252233 FFWSAT TXC287-260030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 533 PM CDT SUN JUL 25 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... LEE * UNTIL 730 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES SOUTH OF DIME BOX...OR ABOUT 8 MILES NORTHEAST OF GIDDINGS...MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE TANGLEWOOD AND LEXINGTON. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3021 9693 3025 9673 3114 9688 3105 9729 $$
1 follow-up statement
000 WGUS74 KEWX 252317 FFSSAT TXC287-260030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 614 PM CDT SUN JUL 25 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM CDT FOR LEE COUNTY... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF TANGLEWOOD...OR ABOUT 10 MILES SOUTHEAST OF ROCKDALE...MOVING NORTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DIME BOX. DOPPLER RADAR HAS ESTIMATED 2.5 TO 3 INCHES OF RAIN HAS FALLEN 5 MILES WEST OF DIME BOX...WITH GENERAL RAINFALL AMOUNTS OF 1 TO 2 INCHES COUNTYWIDE OVER THE PAST HOUR. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3021 9693 3025 9673 3114 9688 3105 9729 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:00 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 25, 3:00 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 PM CDT SUN JUL 25 2004 .DISCUSSION... LATE AFTN AND EVE SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE TO FORM ON WEAK COOL FRONT/WIND SHIFT LINE MOVING SOUTHWARD ACROSS SOUTH CENTRAL TEXAS LATE THIS AFTERNOON THROUGH THE EVENING. FORECASTS SHOW SOME LIFT REDEVELOPING OVER SOUTH CENTRAL TEXAS MONDAY...AS 700 TO 300 MB LOW MOVES TO MS VALLEY MONDAY...MOVING SOUTHERN PART OF TROF ACROSS AREA. EXPECT SHOWERS TO DECREASE MON NIGHT AS LIFT PASSES TO THE EAST AND DAYTIME HEATING EASES. FOR TUESDAY AND WEDNESDAY...DAY 3 AND DAY 4 FORECASTS CONTINUE TO SHOW 2ND 700 TO 300 MB TROF IN WEAK SOUTHERN STREAM WESTERLIES APPROACHING FROM THE WEST AND NORTHWEST. COMPOSITE OF SOLUTIONS INDICATES BEST CHANCES OF RAIN WILL BE WEDNESDAY...WHEN THIS WEAK UPPER LEVEL SYSTEM IS FORECAST TO MOVE OVER THE AREA. MORE STABLE CONDITIONS SLOWLY DEVELOP FROM THE WEST BY THURSDAY AND FRIDAY...FROM LAST FEW MEDIUM RANGE FORECAST CYCLES. THIS ALSO FITS TRENDS OF PAST FEW MONTHS. WILL SHOW SLIGHT CHANCE OF DAYTIME SHOWERS OR THUNDERSTORMS THURSDAY AND THEN SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER EAST PART OF AREA FRIDAY...AS MORE STABLE CONDITIONS SLOWLY DEVELOP FROM THE WEST. WENT WITH LITTLE OR NO RAIN FOR NEXT WEEKEND...WITH TEMPS RISING TO AROUND NORMAL FOR A LATE JULY/EARLY AUGUST SETTING...AS WEAK HIGH ALOFT FORMS OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 88 70 90 / 40 30 20 30 AUSTIN BERGSTROM INTL AIRPORT 68 88 65 90 / 40 30 20 30 DEL RIO INTL AIRPORT 72 85 71 89 / 50 60 40 40 SAN ANTONIO INTL AIRPORT 71 88 71 89 / 40 50 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 08/10
Hazardous weather outlook, Jul 25, 5:30 AM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 530 AM CDT SUN JUL 25 2004 TXZ171>173-183>194-202>209-217>225-228-261100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 530 AM CDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT.. A WEAK COLD FRONT AND UPPER AIR DISTURBANCE WILL TRIGGER SHOWERS AND THUNDERSTORMS MAINLY OVER THE WESTERN SECTIONS OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. LOCALLY HEAVY RAINS OF 1 TO 1.5 INCHES ARE POSSIBLE MAINLY OVER VAL VERDE COUNTY WHICH COULD CAUSE FLOODING OF SOME LOW WATER CROSSINGS. HOWEVER...WIDE SPREAD FLASH FLOODING IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST MONDAY AND TUESDAY...SLACKENING THE LATTER HALF OF THE WEEK. SOME LOCALIZED FLOODING OF LOW WATER CROSSINGS IS POSSIBLE...MAINLY IN VAL VERDE COUNTY MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.